Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Nausea and spasms 9 weeks post op



Recommended Posts

I am 9 weeks post op and have constant nausea and spasms. My dietitian has put me back on stage one , but I'm still having spasms anytime I drink and nausea is all the time. I've tried everything. They have me on zofran and phenergan which helps until I try to drink. Anyone else having this issue?

Share this post


Link to post
Share on other sites

How awful for you? If may be useful to tell us what weight loss surgery you had, so you get relevant responses.

Share this post


Link to post
Share on other sites

No need to apologise,

What does your surgeon think of the issue? Have they done an endoscopy to make sure there aren't any issues, such as excessive scarrage or blockages?

Share this post


Link to post
Share on other sites

He has given me librax , pepcid and prevacid. They also put me back to stage one of the diet. I've had to ha e fluids several times and so far he hopes it will get better. I have an appt on Monday and hope that he will have something else in mind. My husband had his on the same day and he hasn't had any of these issues. He's on stage 5 and doing fine. I know we are all different its just frustrating.

Share this post


Link to post
Share on other sites

I'm 1 1/2 years old and have been living with nausea, cramping, and frequent bathroom visits since surgery. They performed an endoscopy, CT scan, and ultrasound on me, and also did a full blood workup. They didn't find anything. I'm now working with a gastroenterologist to find out of there are any medications I can take to stop the nausea and cramping (perhaps like muscle relaxers). The gastroenterologist had suggested Elavil but I turned it down. I had been prescribed Elavil in 2005 and gained 15 pounds over a four month period, even while doing strenuous exercise. Zofran, unfortunately, doesn't work for me. We'll see what the gastroenterologist suggests in two weeks.

Share this post


Link to post
Share on other sites

Yeah I'm on pepcid,zofran,phenergan, librax and prevacid. It helps some , but not long. I've been throwing up the past 2 days. I see the Dr on Monday and hopefully he has some ideas. I'm sorry to hear that you are getting no relief. The librax works good for the spasms , but it contains Benzodiazepines and I do not want to take something like that for long period of time.

Share this post


Link to post
Share on other sites

Oddly, only Xanax, a benzodiazepine, stops the cramping, pain, and nausea, and does so within about 20 minutes. I've been taking Xanax for anxiety for many years (although lots of medical authorities counsel against long-term use of benzodiazepines) and unfortunately it is the only medication thus far that can reduce these terrible symptoms.

I see my gastroenterologist again in two weeks (after a colonoscopy 😞 Maybe he will have other recommendations for treatment.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Together, we have lost...
      lbs
    ×